WERNER, WENDELIN / Mathematics / Researchers

International Center for Scientific Research


Mathematics / WERNER, WENDELIN



Professor of Mathematics,
Laboratoire de Mathématiques
Université Paris-Sud
Orsay, France

Research interests

His research interests lie in probability theory and especially in two-dimensional structures.

Werner\'s research has developed a new conceptual framework for understanding critical phenomena arising in physical systems and has brought new geometric insights that were missing before. The theoretical ideas arising in this work, which combines probability theory and ideas from classical complex analysis, have had an important impact in both mathematics and physics and have potential connections to a wide variety of applications.

Prizes and awards

Rollo Davidson prize, 1998
Prix Paul Doisteau -Emile Blutet (Académie des sciences), 1999
EMS prize, 2000
Prix Fermat, 2003
Prix Jacques Herbrand (Académie des sciences), 2003
Loeve prize, 2005
Polya prize, 2006
Fields Medal, 2006


The true self-repelling motion, in collaboration with Bálint Tóth (Math. Inst. Budapest), Probability Theory and Related Fields, 111, 375-452 (1998).

A counterexample to the hot spots conjecture in collaboration with Krzysztof Burdzy, Annals of Mathematics 149, 309-317 (1999)

Critical exponents for two-dimensional percolation, in collaboration with Stas Smirnov, math.PR/0109120, Math. Res. Lett. 8, 729-744 (2001).

Values of Brownian intersection exponents I: Half-plane exponents, II. plane exponents, III. Two-sided exponents, in collaboration with Greg Lawler and Oded Schramm, Acta Mathematica 187, 237-273 et 275-308 (2001), Annales Inst. Henri Poincaré PR 38, 109-123 (2002) part I, part II, part III

Conformal Restriction. The chordal case, in collaboration with Greg Lawler et Oded Schramm, J. Amer. Math. Soc. 16, 917-955 (2003).

Conformal invariance of planar loop-erased random walks and uniform spanning trees, in collaborationwith Greg Lawler et Oded Schramm, math.PR/0112234, Ann. Prob. 32 , 939-995 (2004).

The Brownian loop-soup, in collaboration with Greg Lawler, math.PR/0304419, Probab. Th. Rel. Fields 128, 565-588 (2004).

The conformally invariant measure on self-avoiding loops, math.PR/0511605, to appear in J. Amer. Math. Soc.

Legal notice - Contact

Copyright © 2013 - www.cirs.info - All rights reserved